Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a measure-theoretic problem of Arveson

Authors: Richard Haydon and Victor Shulman
Journal: Proc. Amer. Math. Soc. 124 (1996), 497-503
MSC (1991): Primary 28A35; Secondary 28A12, 47D25
MathSciNet review: 1301501
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A probability measure $\nu $ on a product space $X\times Y$ is said to be bistochastic with respect to measures $\lambda $ on $X$ and $\mu $ on $Y$ if the marginals $\pi _1(\nu )$ and $\pi _2(\mu ) $ are exactly $\lambda $ and $\mu $. A solution is presented to a problem of Arveson about sets which are of measure zero for all such $\nu $.

References [Enhancements On Off] (What's this?)

  • 1 William Arveson, Operator algebras and invariant subspaces, Ann. of Math. (2) 100 (1974), 433–532. MR 0365167
  • 2 Gustave Choquet, Theory of capacities, Ann. Inst. Fourier, Grenoble 5 (1953–1954), 131–295 (1955). MR 0080760
  • 3 Gustave Choquet, Forme abstraite du téorème de capacitabilité, Ann. Inst. Fourier. Grenoble 9 (1959), 83–89 (French). MR 0112844
  • 4 Claude Dellacherie and Paul-André Meyer, Probabilités et potentiel, Hermann, Paris, 1975 (French). Chapitres I à IV; Édition entièrement refondue; Publications de l’Institut de Mathématique de l’Université de Strasbourg, No. XV; Actualités Scientifiques et Industrielles, No. 1372. MR 0488194
  • 5 C.A. Rogers et al., Analytic Sets, Academic Press, London, 1980.
  • 6 Laurent Schwartz, Radon measures on arbitrary topological spaces and cylindrical measures, Published for the Tata Institute of Fundamental Research, Bombay by Oxford University Press, London, 1973. Tata Institute of Fundamental Research Studies in Mathematics, No. 6. MR 0426084
  • 7 V. N. Sudakov, Geometric problems of the theory of infinite-dimensional probability distributions, Trudy Mat. Inst. Steklov. 141 (1976), 191 (Russian). MR 0431359
  • 8 Flemming Topsøe, A criterion for weak convergence of measures with an application to convergence of measures on 𝐷[0,1], Math. Scand. 25 (1969), 97–104. MR 0254910

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A35, 28A12, 47D25

Retrieve articles in all journals with MSC (1991): 28A35, 28A12, 47D25

Additional Information

Richard Haydon
Affiliation: Brasenose College, Oxford OX1 4AJ, United Kingdom

Victor Shulman
Affiliation: Polytechnic Institute, Lenina Street, 16000 Vologda, Russia

Received by editor(s): August 29, 1994
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society